MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Migration (4003)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
A revision surgery was scheduled for (b)(6) 2024 due to the migration of the device to the posterior part of the pinna.During preparations for the surgery, an extrusion of both the implant stimulator and the electrode cable was detected.The repositioning of the implant was planned, however, post infection signs were present in the tissue surrounding the implant.During the opening of the wound the electrode lead exit was accidentally cut, so a new device had to be re-implanted.The user's audio processor will be activated next month provided that the medical status permits.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the implant housing started to migrate from its intended position one month after initial activation.Subsequently the device extruded due to pressure applied to the skin caused by the migrated housing.During revision surgery signs of infection were noticed and an extrusion of the electrode lead into the eac was observed.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the infection.Device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.This is a final report.
 
Event or Problem Description
It was reported that the device migrated from its intended position to the posterior part of the pinna starting one month after the use of the external device.The surgical wound after initial implantation healed properly.During preparations for the revision surgery, an extrusion of both the implant stimulator and the electrode lead was detected.During the surgery post infection signs have been observed in the tissue surrounding the implant.Reportedly the extrusion was caused by the pressure applied by the stimulator housing on the skin.Infection is thought to has occurred due to the extrusion.During the opening of the wound the electrode lead exit was accidentally cut and a back-up device was implanted.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19526437
Report Number9710014-2024-00526
Device Sequence Number20753322
Product Code MCM
UDI-Device Identifier09008737385439
UDI-Public(01)09008737385439
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/30/2026
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale